Advanced search
Start date

Nonequilibrium phase transitions in the presence of temporal disorder

Grant number: 17/08631-0
Support Opportunities:Scholarships abroad - Research Internship - Doctorate
Effective date (Start): October 10, 2017
Effective date (End): October 09, 2018
Field of knowledge:Physical Sciences and Mathematics - Physics - General Physics
Principal Investigator:Mário José de Oliveira
Grantee:Alexander Hideki Oniwa Wada
Supervisor: Thomas Vojta
Host Institution: Instituto de Física (IF). Universidade de São Paulo (USP). São Paulo , SP, Brazil
Research place: Missouri University of Science and Technology (Missouri S&T), United States  
Associated to the scholarship:15/02100-8 - Phase transitions and critical phenomena in stochastic models describing population dynamics, BP.DR


The study and classification of phase transitions is of major importance because it allows us to organize different systems according to theirmost basic features into universality classes. Phase transitions in nonequilibrium models have attracted recent attention, and here we are interested in continuous phase transition between absorbing and active nonequilibrium steady states. Such phase transitions are expected in many phenomena including turbulence, epidemic propagation and population dynamics.However, real experimental systems are not pure, they may contain impurities, defects and spatial inhomogeneities. Moreover, their parametersmay change with time. Even the least amounts of such spatial or temporal disorder can drastically affect the phase transition leading to new exoticbehavior. Hence, the presence of disorder is of great importance when describing real systems. While the effects of spatial disorder have been studied in some detail, the effects of temporal disorder are largely unexplored. In this project we therefore propose the investigation of nonequilibrium phase transitions with temporal disorder. Our methods will include large-scaleMonte Carlo simulations and renormalization group calculations.

News published in Agência FAPESP Newsletter about the scholarship:
Articles published in other media outlets (0 total):
More itemsLess items

Scientific publications
(References retrieved automatically from Web of Science and SciELO through information on FAPESP grants and their corresponding numbers as mentioned in the publications by the authors)
WADA, ALEXANDER H. O.; VOJTA, THOMAS. Fractional Brownian motion with a reflecting wall. Physical Review E, v. 97, n. 2, . (17/08631-0)
WADA, ALEXANDER H. O.; WARHOVER, ALEX; VOJTA, THOMAS. Non-Gaussian behavior of reflected fractional Brownian motion. JOURNAL OF STATISTICAL MECHANICS-THEORY AND EXPERIMENT, . (17/08631-0)
WADA, ALEXANDER H. O.; SMALL, MATTHEW; VOJTA, THOMAS. Extinction transitions in correlated external noise. Physical Review E, v. 98, n. 2, . (17/08631-0)

Please report errors in scientific publications list by writing to: